Alert archive / South Carolina / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 112, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 19, 1999, 9:01 PM EDT for Richland County, South Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 1999, 9:01 PM EDT (01:01 UTC)
- Expired
- Aug 19, 1999, 9:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Richland County, SC
The radar
The Columbia radar (KCAE), 21 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2982 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCAE 200102 RRA SVRCAE SCC079-200130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 901 PM EDT THU AUG 19 1999 THE NATIONAL WEATHER SERVICE IN COLUMBIA SC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN RICHLAND COUNTY IN SOUTH CAROLINA * UNTIL 930 PM EDT * AT 858 PM EDT WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM JUST NORTH OF EASTOVER AT THE INTERSECTION OF US HWY 378 AND US HWY 601. THIS STORM IS MOVING NORTHEAST AT 5 MPH. THIS IS A DANGEROUS STORM...TAKE COVER IMMEDIATELY IF YOU ARE IN ITS PATH. INTENSE SEVERE THUNDERSTORMS CAN CAUSE AS MUCH DAMAGE AS SOME TORNADOES. SEVERE THUNDERSTORMS PRODUCE >DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. BC/RJL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 7:50 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 19, 7:50 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 750 PM EDT THU AUG 19 1999 SVR ACTIVITY FINALLY DIMINISHING ACRS CWA THIS EVENING. LAST OF SVR STMS NOW OVR ERN ORANGEBURG WL EXIT CWA SHORTLY. WL SOON DO A QUICK UPDATE TO TAKE CWA COUNTIES OUT OF SVR TSTM WATCH BOX THAT WAS SET TO EXPIRE AT 9 PM. MAY REDUCE OVRNITE POPS TO ARND 30 PCT FOR ALL ZONES. WL TAKE A LUK AT TEMP TREND TO SEE IF THERE IS A NEED TO TWEAK OVRNITE LOWS. OTHERWISE NO MAJOR CHANGES PLANNED. .CAE...NONE. BC
In the hours before
Local storm report, Aug 19, 4:54 PM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
454 PM EDT THU AUG 19 1999
TIME (EDT) .....CITY LOCATION....... ST ...EVENT/REMARKS...
.....COUNTY LOCATION.....
400 PM 30 SE CAE SC WIND DAMAGE
08/19/99 CALHOUN SHERIFF OFFICE REPORTED
TREES DOWN IN ST MATTHEWS
AREA
RJLLocal storm report, Aug 19, 5:16 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
516 PM EDT THU AUG 19 1999
TIME (EDT) .....CITY LOCATION....... ST ...EVENT/REMARKS...
.....COUNTY LOCATION.....
310 PM 30 E AGS SC WIND DAMAGE
08/19/99 AIKEN SHERIFF OFFICE REPORTED
TREES DOWN BETWEEN
SPRINGFIELD AND KITCHINGS
MILL
420 PM 10 ESE AGS SC WIND DAMAGE
08/19/99 AIKEN SHERIFF OFFICE REPORTED
TREES DOWN IN JACKSON AREA
RJLLocal storm report, Aug 19, 5:32 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
532 PM EDT THU AUG 19 1999
TIME (EDT) .....CITY LOCATION....... ST ...EVENT/REMARKS...
.....COUNTY LOCATION.....
505 PM 33 SSE COLUMBIA SC WIND DAMAGE
08/19/99 ORANGEBURG ORANGEBURG EMA REPORTED
TREES DOWN IN CITY OF
ORANGEBURG
RJLLocal storm report, Aug 19, 5:54 PM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
554 PM EDT THU AUG 19 1999
TIME (EDT) .....CITY LOCATION....... ST ...EVENT/REMARKS...
.....COUNTY LOCATION.....
450 PM 18 S AGS GA WIND DAMAGE
08/19/99 BURKE BURKE EMA REPORTED TREES
DOWN IN WAYNESBORO AREA
RJLLocal storm report, Aug 19, 7:56 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
756 PM EDT THU AUG 19 1999
TIME (EDT) .....CITY LOCATION....... ST ...EVENT/REMARKS...
.....COUNTY LOCATION.....
645 PM 27 SSE OGB SC WIND DAMAGE
08/19/99 BAMBERG BAMBERG DISPATCH HAD
NUMEROUS REPORTS OF TREES
DOWN IN EHRHARDT AREA
715 PM 27 SSE OGB SC WIND DAMAGE
08/19/99 BAMBERG BAMBERG DISPATCH REPORTED
TREES DOWN IN EHRHARDT
AREA
RJLThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 10:12 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 33 min |
| Aug 19, 10:17 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 43 min |
| Aug 19, 10:38 PM EDT | Tornado Warning | CAE | Bamberg | 37 min |
| Aug 19, 11:42 PM EDT | Tornado Warning | CAE | Barnwell | 33 min |
| Aug 20, 6:15 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 60 min |
| Aug 20, 7:16 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 29 min |
| Aug 20, 7:38 PM EDT | Tornado Warning | CAE | Newberry | 37 min |
| Aug 20, 7:55 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 50 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.